MAUDE Adverse Event Report: SYNTHES GMBH SCREWDRIVER HANDLE/LARGE/AO QC; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH SCREWDRIVER HANDLE/LARGE/AO QC; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.430.002
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that the "03.430.002 screwdriver handle/large/ao qc" has broken screw from the provided photos.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.The broken screw could affect the functionality of the depth gauge.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the screwdriver handle/large/ao qc would contribute to the complained device issue.Based on the investigation findings, potential cause attributed to caused traced to component failure and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history part # 03.430.002 synthes lot # br696616 supplier lot # br696616 release to warehouse date: 27 nov 2024 expiration date; na supplier: (b)(4).No ncr's generated during production.
 
Event or Problem Description
It was reported the quick connect of handle is no longer attached to the handle.No patient harm.No surgical delay.

Brand Name
SCREWDRIVER HANDLE/LARGE/AO QC
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
BRIDGEWATER DISTRIBUTION
50 scotland boulevard
bridgewater MA 02324
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key25637256
Report Number8030965-2026-06646
Device Sequence Number21291330
Product Code LXH
UDI-Device Identifier10886982340801
UDI-Public(01)10886982340801(10)BR696616
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.430.002
Device Lot NumberBR696616
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/04/2026
Supplement Date Received by Manufacturer07/09/2026
Initial Report FDA Received Date06/26/2026
Supplement Report FDA Received Date07/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown